Alert archive / North Carolina / Flash Flood Warnings in 2010

Flash Flood Warning 73, NWS Raleigh, NC

October 27, 2010Forsyth County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Oct 27, 2010, 2:34 PM EDT for Forsyth County, North Carolina. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2010, 2:34 PM EDT (18:34 UTC)
Expired
Oct 27, 2010, 6:30 PM EDT
In force
4 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.6 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2010-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 237 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2010-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 315 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
237 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
533 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
315 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.4
Supercell composite
10.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

285 
WGUS52 KRAH 271834
FFWRAH
NCC067-272230-
/O.NEW.KRAH.FF.W.0073.101027T1834Z-101027T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EDT WED OCT 27 2010

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS THAT WERE CONTINUOUSLY REDEVELOPING AND PRODUCING   
FLOODING OVER FORSYTH COUNTY. DOPPLER RADAR ESTIMATED THAT ONE TO 
TWO INCHES OF RAIN HAS FALLEN OVER CENTRAL FORSYTH COUNTY.

* LOCATIONS THREATENED WITH FLOODING INCLUDE WINSTON-SALEM...
  KERNERSVILLE AND CLEMMONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3611 8048 3612 8045 3626 8045 3626 8011
      3625 8003 3601 8004 3602 8021 3599 8021
      3599 8033 3597 8038 3605 8047 3604 8048
      3604 8050 3609 8051

$$

ELLIS
3 follow-up statements
392 
WGUS72 KRAH 271929
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT WED OCT 27 2010

NCC067-272230-
/O.CON.KRAH.FF.W.0073.000000T0000Z-101027T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
329 PM EDT WED OCT 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
FORSYTH COUNTY...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS THAT WERE REDEVELOPING OVER THE SAME AREA
PRODUCING FLOODING IN FORSYTH COUNTY. DOPPLER RADAR ESTIMATED THAT 
ONE AND A HALF INCHES OF RAIN HAS FALLEN OVER CENTRAL FORSYTH COUNTY.

STORMS CONTINUE TO TRAIN OVER FORSYTH COUNTY BRINGING ADDITIONAL 
RAINFALL THROUGH 630 PM.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO
WINSTON-SALEM AND KERNERSVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3611 8048 3612 8045 3626 8045 3626 8011
      3625 8003 3601 8004 3602 8021 3599 8021
      3599 8033 3597 8038 3605 8047 3604 8048
      3604 8050 3609 8051

$$

RTE/KC
404 
WGUS72 KRAH 272036
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
436 PM EDT WED OCT 27 2010

NCC067-272230-
/O.CON.KRAH.FF.W.0073.000000T0000Z-101027T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
436 PM EDT WED OCT 27 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
FORSYTH COUNTY...

AT 424 PM EDT...HEAVY RAIN HAD MOVED EAST OF FORSYTH COUNTY...BUT 
LINGERING SHOWERS WILL PROLONG ONGOING FLOODING OVER THE AREA. SOME 
RECREATION FACILITIES WERE CLOSED IN WINSTON SALEM...MAINLY IN THE 
VICINITY OF MUDDY AND SALEM CREEKS. DOPPLER RADAR ESTIMATED THAT UP 
TO 2 INCHES OF RAIN HAS FALLEN OVER DOWNTOWN WINSTON SALEM AND AN 
ADDITIONAL QUARTER OF AN INCH IS POSSIBLE THROUGH THE REMAINDER OF 
THE AFTERNOON. 

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
WINSTON-SALEM...CLEMMONS...AND KERNERSVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

COMMUTERS HEADING HOME FROM WORK THIS EVENING SHOULD BE ALERT FOR 
STANDING WATER IN LOW SPOTS ON THE ROAD AS WELL AS FLOODING ON 
BRIDGES ACROSS SMALL CREEKS. NEVER DRIVE YOUR VEHICLE INTO AREAS 
WHERE WATER COVERS THE ROAD. WHEN ENCOUNTERING FLOODED ROADS TURN 
AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3611 8048 3612 8045 3626 8045 3626 8011
      3625 8003 3601 8004 3602 8021 3599 8021
      3599 8033 3597 8038 3605 8047 3604 8048
      3604 8050 3609 8051

$$

13
966 
WGUS72 KRAH 272234
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
634 PM EDT WED OCT 27 2010

NCC067-272240-
/O.EXP.KRAH.FF.W.0073.000000T0000Z-101027T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FORSYTH NC-
634 PM EDT WED OCT 27 2010

...THE FLASH FLOOD WARNING HAS EXPIRED FOR FORSYTH COUNTY...

AT 624 PM EDT...FLOODING HAS ENDED OVER FORSYTH COUNTY THIS EVENING. 
THERE WILL BE ADDITIONAL RAINFALL BETWEEN 700 PM AND 800 PM...AND AN 
ADDITIONAL INCH OF RAIN WILL BE POSSIBLE...BUT ADDITIONAL 
FLOODING...IF ANY...IS EXPECTED TO BE MINOR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING
FOR CENTRAL NORTH CAROLINA.

LAT...LON 3611 8048 3612 8045 3626 8045 3626 8011
      3625 8003 3601 8004 3602 8021 3599 8021
      3599 8033 3597 8038 3605 8047 3604 8048
      3604 8050 3609 8051

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Oct 27, 1:20 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Oct 27, 1:20 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
120 PM EDT WED OCT 27 2010

.SYNOPSIS...
UNSEASONABLY WARM...HUMID...AND BREEZY CONDITIONS WILL CONTINUE
ACROSS THE REGION THROUGH TONIGHT. A STRONG COLD FRONT WILL MOVE
EAST THROUGH THE AREA THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1027 AM WEDNESDAY...

PER 14Z SURFACE ANALYSIS...SURFACE COLD FRONT HAS EDGED EASTWARD
SINCE DAYBREAK...HAVING CROSSED WEST JEFFERSON AND BOONE SINCE 8 AM.
AHEAD OF THE FRONT...AIR MASS REMAINS QUITE WARM, MOIST AND
MODERATELY UNSTABLE. MODEL RH CROSS SECTIONS DEPICT A RELATIVELY
NARROW BAND OF MOISTURE BETWEEN 2000-5000FT WHILE MUCH DRIER AIR
EXISTS ABOVE 10000FT. INSOLATION WILL AID TO MIX SOME OF THIS DRIER
AIR TOWARD THE SURFACE. THUS...EXPECT SOME OF THE LOW CLOUDS TO
DISSIPATE ENOUGH TO ALLOW AT A MINIMUM PARTLY SUNNY SKIES THIS
AFTERNOON. THE PARTIAL SUN IN COMBINATION WITH A WARM BREEZY SLY
WIND SHOULD PUSH TEMPS INTO THE LOW AND MID 80S WITH A FEW UPPER 80S
POSSIBLE IN THE SOUTHERN COASTAL PLAIN AND SANDHILLS. HAVE ADJUSTED
MAX TEMPS UP A COUPLE OF DEGREES FOR THIS AFTERNOON.

THOUGH HEATING OF THE MOIST UNSTABLE AIR MASS WILL TRIGGER A FEW
SHOWERS AND T-STORMS THIS AFTERNOON...BEST FORCING FOR NUMEROUS
SHOWERS/T-STORMS WILL HOLD OFF UNTIL AFTER SUNSET WHEN THE SURFACE
COLD FRONT DRIFTS EAST ACROSS THE REGION. THUS HAVE ADJUSTED POPS IN
THE NW TO REFLECT LATE AFTERNOON/EARLY EVENING AS PRIME TIME FOR
SHOWERS AND T-STORMS.

AIR MASS LATE THIS AFTERNOON AND TONIGHT WILL CONTINUE TO HAVE
IMPRESSIVE KINEMATICS WITH BULK SHEAR VALUES BETWEEN 40-50 KTS AND
0-1KM HELICITY 200-240 M2/S2. BEST NEAR SURFACE INSTABILITY IS THIS
AFTERNOON AND MAINLY CONFINED TO THE EASTERN COUNTIES WHERE MLCAPE
VALUES SHOULD EXCEED 1000 J/KG AND SBCAPE APPROACHES 2000 J/KG. LATE
TONIGHT...WHEN COLD FRONT CROSSES REGION...NEAR SURFACE INSTABILITY
RELATIVELY POOR. THUS...WHILE RADAR WILL LIKELY DISPLAY SEVERAL
ROTATING STORMS DUE TO THE KINEMATICS...RELATIVELY STABLE AIR MASS
MAY AID TO PREVENT STORMS FROM REACHING MAXIMUM SEVERE POTENTIAL.
WHILE THERE WILL BE SOME SEVERE STORMS THIS AFTERNOON AND
TONIGHT...CURRENTLY NOT ANTICIPATING A MAJOR OUTBREAK OF WIDESPREAD
SEVERE WEATHER AT THIS TIME ACROSS CENTRAL NC. PRIMARY SEVERE
WEATHER THREAT WILL BE DAMAGING WINDS WITH ISOLATED TORNADOES
POSSIBLE. -WSS

TONIGHT:
THE AFOREMENTIONED FRONTAL ZONE WILL FINALLY BEGIN TO MAKE SOME
PROGRESS INTO CENTRAL NC TONIGHT. WITH INCREASING LOW LEVEL
CONVERGENCE IN THE PRESENCE OF AN UNSEASONABLY WARM/MOIST AIRMASS
AND THE ONSET OF SYNOPTIC HEIGHT FALLS (~30 METER HEIGHT FALLS AT H5
BETWEEN 00-12Z TONIGHT)...WILL FCST LIKELY TO CATEGORICAL (60-80%)
POPS. EXPECT THE AFOREMENTIONED SEVERE THREAT TO PERSIST THROUGH THE
OVERNIGHT HOURS. LOWS IN THE MID/UPPER 60S (WEST/NW) TO LOWER 70S
(S/SE). -VINCENT

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
AS OF 230 AM WEDNESDAY...

THE LATEST MODELS CONTINUE TO SHOW THAT THE EXPECTED COLD FRONT WILL
BE EITHER IN OR CLOSE TO THE COASTAL PLAIN BY 12Z THURSDAY. SHOWERS
AND THUNDERSTORMS WILL BE PRECEDING THE FRONT. THE LATEST NAM
APPEARS TO HAVE THE BEST DEPICTION OF THE EXTENT OF THE SHOWERS BY
THEN GIVEN THE PRECIPITABLE WATER VALUES AT 200 PERCENT OF NORMAL
AND IN EXCESS OF 2 INCHES OUT AHEAD OF THE FRONT... WITH SURFACE DEW
POINTS IN EXCESS OF 70. EXPECT CATEGORICAL POP AROUND 12Z OVER THE
COASTAL PLAIN PUSHING SE OF THE REGION DURING THE MORNING. SKIES
WILL BE CLEARING DURING THE MORNING FROM NW TO SE. EVEN THOUGH THE
ATMOSPHERE WILL DRY OUT RAPIDLY... THE LOW LEVEL COLD AIR ADVECTION
WILL BE DELAYED UNTIL THE AFTERNOON FOR THE EASTERN PIEDMONT TO THE
COAST. THEREFORE... HIGHS WILL LIKELY BE REACHED DURING THE EARLY
AFTERNOON IN THE NW. HIGHS IN THE EAST MAY STILL REACH INTO THE
LOWER TO MID 80S AS THE SW-W FLOW INCREASES TO 10-20 MPH AND DRIER
AIR MIXES DOWN TO THE SURFACE LOWERING DEW POINTS.

STRONG COLD AIR ADVECTION WILL CONTINUE THURSDAY NIGHT AS THE 1030+
MB HIGH BUILDS IN FROM THE WEST AND THE PRESSURE GRADIENT CONTINUES
TIGHT. WITH CLEAR SKIES... LOWS WILL DIP INTO THE 40S (THE BREEZE
SHOULD KEEP THE NEAR SURFACE LAYER WELL MIXED KEEPING TEMPS ABOVE 40
MOST AREAS).

THE PRESSURE GRADIENT IS FORECAST TO LOOSEN UP ON FRIDAY BUT DECENT
CAA FROM THE NNE AND MUCH LOWER LOW LEVEL THICKNESSES SUPPORT THE
COLDER MET GUIDANCE MOST AREAS. EXPECT HIGHS 60-65 WITH FULL
SUNSHINE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS OF 255 AM WEDNESDAY...

THE COLD DRY SURFACE HIGH IS STILL FORECAST TO MOVE DIRECTLY
OVERHEAD FRIDAY NIGHT. CLEAR CALM CONDITIONS WILL LEAD TO EXCELLENT
RADIATIONAL COOLING. LOWS OF 33-38 EXPECTED WITH SOME SCATTERED
FROST OVER THE PIEDMONT AND NORTHERN COASTAL PLAIN.

MODELS DO INDICATE LOW LEVEL WAA SATURDAY FROM THE WSW AS THE
SURFACE HIGH WILL SINK TO OUR SOUTH. THIS WILL ALLOW TEMPS TO
RECOVER BACK INTO THE MID TO UPPER 60S WITH MOSTLY SUNNY SKIES.
A BACKDOOR COLD FRONT MAY MOVE INTO OUR REGION SUNDAY. THIS WOULD BE
A DRY FRONT AND WOULD MEAN LITTLE FOR OUR SENSIBLE WEATHER. THIS
FRONT IS EXPECTED TO BE PUSHED SOUTHWARD BY STRONG HIGH PRESSURE
THAT IS FORECAST TO SETTLE OVER THE GREAT LAKES FROM CENTRAL CANADA
EARLY NEXT WEEK. CAA WOULD LIKELY BE MOST PRONOUNCED MONDAY OR
TUESDAY AS THE HIGH POSSIBLY BUILDS DOWN THE EASTERN SEABOARD.

THE CONFIDENCE LEVEL REMAINS MODEST WITH THE TROUGH DEVELOPMENT AND
POSSIBLY CLOSED LOW OVER THE MID MISSISSIPPI VALLEY REGION EARLY
NEXT WEEK. DETAILS CONTINUE TO BE MIXED IN THE MODELS ON THE DEPTH
AND PLACEMENT OF SUCH A FEATURE... BUT THE DEVELOPMENT OF A TROUGH
TO OUR WEST IS EXPECTED. THIS WOULD MEAN AN INCREASE IN CLOUDS/RAIN
CHANCES AGAIN EARLY NEXT WEEK ALONG WITH POSSIBLE COLD AIR DAMMING
(IF THE SURFACE HIGH STRENGTH/POSITION VERIFIES OVER THE GREAT LAKES
AS WELL).

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
AS OF 100 PM WEDNESDAY...

BREEZY SLY WINDS WITH INFREQUENT GUSTS TO 30KTS WILL CONTINUE ACROSS
CENTRAL NC THROUGH THE REMAINDER OF THE AFTERNOON. A STRONG COLD
FRONT EXTENDING FROM WESTERN VA INTO NORTHERN GA WILL EDGE EAST
THIS AFTERNOON AND TONIGHT. LATEST MODEL GUIDANCE SUGGEST THAT THE
FRONT WILL NOT REACH THE TRIAD REGION UNTIL DAYBREAK...AND LIKELY
NOT CROSS RDU AND THE FAY VICINITIES UNTIL MID DAY OR EARLY
AFTERNOON THURSDAY. AIR MASS AHEAD OF THIS SYSTEM IS VERY MOIST
RESULTING IN CEILINGS IN THE MVFR/LOW END VFR RANGE. EXPECT LITTLE
CHANGE IN CEILINGS THROUGH EARLY EVENING. LATER TONIGHT...AFTER 9
PM...EXPECT CEILINGS TO LOWER TO AROUND 1000FT AS MOISTURE POOLS
AHEAD OF THE FRONT. WHILE ISOLATED TO SCATTERED SHOWERS AND T-STORMS
CAN BE EXPECTED DURING THE HEAT OF THE DAY THROUGH EARLY
EVENING...THE BULK OF THE CONVECTIVE ACTIVITY WILL HOLD OFF UNTIL
AFTER SUNSET (IN THE WEST)...AND PROBABLY NOT UNTIL MIDNIGHT OR
LATER IN THE EAST.  IT WILL REMAIN BREEZY OVERNIGHT WITH SURFACE
WINDS 10-15KTS. WINDS JUST ABOVE THE SURFACE AT 2000FT WILL BE
30-35KTS...NOT QUITE LLWS CRITERIA.

EXPECT A BAND OF CONVECTION TO BE OCCURRING OVER THE REGION THURSDAY
MORNING WITH ITS ASSOCIATED IFR/MVFR CONDITIONS....ENDING BY MID
MORNING IN THE WEST...AND AROUND MID DAY OR EARLY AFTERNOON AT RDU
AND FAY AS THE SURFACE FRONT MOVES EAST. W-NW FLOW BEHIND THE FRONT
WILL USHER DRIER COOLER AIR INTO THE REGION. THIS CHANGE IN AIR MASS
WILL AID TO DISSIPATE CLOUDINESS WITH CLEARING PROGRESSING WEST-TO
EAST ACROSS CENTRAL NC THU AFTERNOON INTO THU EVENING. THE ONSET OF
COLD AIR ADVECTION WILL ALLOW WINDS TO REMAIN STEADY THU NIGHT WITH
GUSTS AROUND 20 MPH PROBABLE.  VFR CONDITIONS EXPECTED FRI THROUGH
THE WEEKEND.

&&

.CLIMATE...
THE FOLLOWING ARE RECORD DAILY HIGHS AND HIGH MINIMUM TEMPERATURES
AT RDU AND GSO FOR TODAY THROUGH THURSDAY.

FOR RDU:
10/27 - RECORD HIGH 82 (1991), RECORD HIGH MIN 61 (1977)
THU 10/28 - RECORD HIGH 82 (1984)

FOR GSO:
WED 10/27 - RECORD HIGH 87 (1939), RECORD HIGH MIN 66 (1939)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...
NEAR TERM...WSS/VINCENT
SHORT TERM...BADGETT
LONG TERM...BADGETT
AVIATION...WSS
Hazardous weather outlook, Oct 27, 7:46 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
746 AM EDT WED OCT 27 2010

NCZ007>011-021>028-038>043-073>078-083>086-088-089-281015-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
746 AM EDT WED OCT 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
THROUGH TONIGHT. A SLOW MOVING COLD FRONT WILL APPROACH CENTRAL
NORTH CAROLINA FROM THE WEST THIS AFTERNOON...AND MOVE INTO THE
AREA TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED ALONG AND
AHEAD OF THE COLD FRONT. ANY STORMS THAT DEVELOP WILL HAVE THE
POTENTIAL TO BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING
WINDS AND ISOLATED TORNADOES. ALTHOUGH SEVERE WEATHER WILL BE
POSSIBLE WITH ANY THUNDERSTORMS THAT DEVELOP THIS AFTERNOON...THE
PRIMARY THREAT IS EXPECTED TO BE LATER THIS EVENING THROUGH THE
OVERNIGHT HOURS IN ASSOCIATION WITH THE COLD FRONT.

SEVERE THUNDERSTORMS AND ISOLATED TORNADOES WILL BE POSSIBLE
ACROSS PORTIONS OF CENTRAL NORTH CAROLINA OVERNIGHT. NIGHTTIME
TORNADOES ARE EXTREMELY DANGEROUS. OVER EIGHTY PERCENT OF ALL
TORNADO DEATHS IN NORTH CAROLINA OCCUR AT NIGHT. BEFORE GOING TO
BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER
INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO
WARNINGS AT NIGHT COULD SAVE YOUR LIFE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE COLD FRONT IS EXPECTED TO MOVE EAST TO THE NORTH CAROLINA COAST
BY LATE THURSDAY MORNING. ANY THREAT FOR SEVERE WEATHER ALONG THE
FRONT SHOULD END IN THE COASTAL PLAIN BY MID THURSDAY MORNING.

A MUCH COOLER AIRMASS WILL BUILD INTO THE AREA IN THE WAKE OF THE
COLD FRONT. LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE
MID TO UPPER 30S FRIDAY NIGHT. FROST WILL BE POSSIBLE...PRIMARILY
IN RURAL AND OUTLYING AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND
TONIGHT. SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER
TO THE NATIONAL WEATHER SERVICE.

VINCENT

In the hours before

Local storm report, Oct 27, 11:27 AM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1127 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1151 PM     TSTM WND DMG     5 N CLEMMONS            36.09N 80.38W
10/26/2010                   FORSYTH            NC   FIRE DEPT/RESCUE

            MULTIPLE TREES AND POWERLINES REPORTED DOWN AT THE 5000
            BLOCK OF SHALLOW FORD ROAD NEAR LEWISVILLE.

&&

ELLIS
Local storm report, Oct 27, 11:28 AM EDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1128 AM EDT WED OCT 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1144 PM     TSTM WND DMG     2 W LEWISVILLE          36.10N 80.45W
10/26/2010                   FORSYTH            NC   FIRE DEPT/RESCUE

            MULTIPLE TREES DOWN BETWEEN THE 100 AND 400 BLOCKS OF
            HAUSER ROAD IN LEWISVILLE.

&&

ELLIS
Special weather statement, Oct 27, 1:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
145 PM EDT WED OCT 27 2010

NCZ021-271845-
FORSYTH-
145 PM EDT WED OCT 27 2010

...A STRONG THUNDERSTORM WILL MOVE ACROSS FORSYTH COUNTY THROUGH 245
PM EDT...

AT 143 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES WEST OF LEWISVILLE...OR ABOUT 12 MILES NORTH OF MOCKSVILLE...
MOVING EAST AT 35 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...
LEWISVILLE...PFAFFTOWN...AND RURAL HALL.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

WINDS OF THIS STRENGTH COULD BLOW ABOUT LIGHT OBJECTS LEFT
OUTDOORS...ALONG WITH SMALL BRANCHES AND TREE LIMBS. WHEN A
THUNDERSTORM MOVES NEARBY OR OVERHEAD...STAY INDOORS. STAY TUNED TO
THIS STATION FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3612 8048 3612 8045 3622 8045 3626 8046
      3626 8045 3626 8012 3614 8022 3599 8038
      3600 8042 3604 8047 3604 8050 3609 8052
TIME...MOT...LOC 1743Z 250DEG 29KT 3607 8060

DJF

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 10:32 PM EDTSpecial Weather StatementRAHDavidson, Forsyth, Guilford, Randolph73 min
Oct 26, 11:40 PM EDTTornado WarningRAHForsyth50 min
Oct 27, 12:21 AM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 1:05 AM EDTSpecial Weather StatementRAHGuilford25 min
Oct 27, 1:27 AM EDTSpecial Weather StatementRAHGuilford33 min
Oct 27, 2:34 AM EDTTornado WarningRAHForsyth26 min
Oct 27, 3:21 AM EDTFlash Flood WarningRAHForsyth3 hr
Oct 27, 1:45 PM EDTSpecial Weather StatementRAHForsyth60 min
Oct 27, 1:48 PM EDTSevere Thunderstorm WarningRAHForsyth57 min
Oct 27, 1:53 PM EDTTornado WarningRAHForsyth52 min
Oct 27, 2:17 PM EDTAreal Flood AdvisoryRAHForsyth2 hr
Oct 27, 2:27 PM EDTTornado WarningRAHGuilford63 min
Oct 27, 2:44 PM EDTSevere Thunderstorm WarningRAHForsyth16 min
Oct 27, 3:19 PM EDTSpecial Weather StatementRAHDavidson71 min
Oct 27, 3:36 PM EDTSpecial Weather StatementRAHPerson39 min
Oct 27, 3:37 PM EDTSpecial Weather StatementRAHDavidson, Forsyth68 min
Oct 27, 3:52 PM EDTTornado WarningRAHPerson44 min
Oct 27, 4:17 PM EDTSpecial Weather StatementRAHGuilford58 min
Oct 27, 4:20 PM EDTTornado WarningRAHGranville34 min
Oct 27, 4:46 PM EDTSevere Thunderstorm WarningRAHVance27 min
Oct 27, 4:52 PM EDTSevere Thunderstorm WarningRAHAlamance, Guilford53 min
Oct 27, 5:10 PM EDTSpecial Weather StatementRAHWarren65 min
Oct 27, 5:15 PM EDTSevere Thunderstorm WarningRAHWarren36 min
Oct 27, 5:21 PM EDTAreal Flood AdvisoryRAHPerson2 hr
Oct 27, 5:29 PM EDTSevere Thunderstorm WarningRAHDurham, Orange, Person42 min
Oct 27, 5:33 PM EDTTornado WarningRAHDurham, Orange, Person42 min
Oct 27, 6:00 PM EDTTornado WarningRAHGranville, Person, Vance60 min
Oct 27, 6:46 PM EDTSpecial Weather StatementRAHForsyth59 min
Oct 27, 6:54 PM EDTTornado WarningRAHVance, Warren32 min
Oct 27, 7:28 PM EDTSpecial Weather StatementRAHForsyth62 min

Nearby

Flash Flood Warnings in North Carolina, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.